Monday, 26 September 2011

Self pity?

Surely a little self pity is allowed now and then?
Well that's how I am feeling today so if your going to shake your head at me or if your one of the 'pull yourself together brigade' don't read it.

After the terrifying results of withdrawal the other week because I missed some Tramadol doses I booked myself in with the GP for a medication review. My GP has been off for a while now on maternity leave and so I saw another Doctor from the practice ( is it called a practice because they are all practicing?)
This GP was concerned about the high dosage of Tramadol I was taking and the fact it was no longer sufficient to 'hold' the pain so he wanted me to go on to morphine pain patches.
Now this has been suggested to me before but I have always resisted moving on to Morphine, I think that's to do with the associations we have with this drug rather than any real fear of the drug itself.
This time I agreed to give it a try.

My body doesn't take kindly to these strange things invading it and that's partly the reason I have worked my way so quickly through the scale of drugs available for my condition. It rejects the drugs quite quickly and quite dramatically so to say I was worried about this change would be an understatement.

I had the morphine patches from Tuesday but found several reasons to delay the use of it until I finally ran out of excuses last night and realised the time had come.
Here's my thinking.....it's got all night to get into my system and if I am not great today it doesn't really matter as I had no plans for the day anyway.

The first part of the plan to go awry was my husband (who is also my carer) had to be elsewhere today, not usually a problem as he leaves me food etc and I can manage for a while alone.
But I find it's harder when your not feeling well if your on your own, there's no one there for a bit of support or to reassure you.

I managed to sleep ok apart from getting up every two hours to use the loo, one of the withdrawal effects of Tramadol was an upset stomach so now I don't know if this is because I obviously am not taking that drug any more or if the Morphine is reacting with my stomach, it shouldn't do as it's on my arm, I didn't ingest it.

I also feel very heavy headed, not just in my head but my whole body, what's that about?
Anyway I fully expected to have some of these effects until my body accepts this new drug and adapts to it so that's not really my reason for writing this,

I am writing this because I don't think we ever stop to think of how these drugs, or changing drugs messes with your head.
My emotions this morning are all over the place,
I feel very tired-that's physical but I feel sad and that's emotional,
I have no energy-that's physical but I feel very low in myself and that's emotional.

I am obviously hoping this will all settle down and the morphine patch will be the way to go for me, after all it couldn't be better, no more remembering to take tablets at certain times etc
but I really really hate the physical and emotional things that I am having to go through to change my medication.
So today I am wallowing in self pity, it won't last and I will soon be back to my normal cheerful self but I ask you to forgive me and allow it just for today.




- Posted using BlogPress from my iPad

7 comments:

Ron Graves said...

I don't know if this is because I obviously am not taking that drug any more or if the Morphine is reacting with my stomach, it shouldn't do as it's on my arm, I didn't ingest it.

---------------------------------

The drug, though, is in your bloodstream, so it has the potential to affect every part of your body for good or ill as it passes through it.

For example, enteric-coated steroids, or NSAIDs, which don't dissolve until well past the stomach, can still cause a gastric bleed, even though the drug never even touches the stomach, because it's in the blood, which, of course, passes through the stomach tissues.

Just because you didn't swallow the morphine doesn't mean it can't cause gastric problems.

Bear with it though, and you should adjust to it. How quickly this happens depends on the individual. When I first too Dihydrocodeine I was stoned, but after a few days, I was fine. I know people, though, for whom it took much longer than a few days - everybody's different.

Hang in there - things should improve.

feline9 said...

I think what you need is a great big **hug**, so I am sending one to you. As you know I can agree with all you are saying, so take it easy, be kind to yourself, try to relax xxx

Anonymous said...

I'll allow you a 'self pity' day today cuz, and maybe even one tomorrow but if you are still feeling like this on Wed, a call to the docs to see if it is normal is needed. Don't forget that Tramadol has to get out of your system all together. Fingers crossed that this patch will have a positive effect. Hang in there! x

tinysuz said...

Sending you a great big (((hug))) and a x. Don't be too hard on yourself for being a bit down as your body has to adjust to change of medication. Sure you will be back to 'normal' very quickly.

JustinSane said...

Even though I'm not a doctor, apart from an official Twitter one :o), I suspect what you're feeling today is very much to do with the change in medication. Bodies always take a little time to adjust to any sort of change, never mind one as significant as this. I'm sure you'll feel much more like yourself in a day or so. In the meantime I'm prescribing heavy doses of *HUGS* which are on their way to you via transatlantic pigeon! ;o) xxxx

deb aka murphthesurf said...

You scream, holler, wallow or do whatever it takes for you to get through this. Heck, you deserve a good rant of self pity party. I have brought the wine, party blowers and a good comedy show for us to watch...move on over! Just know you are not alone in all of this and I am wishing this new med does the trick for you.

Sara said...

I've never been so ill mentally as I was when I withdrew from Tramadol. I was almost suicidal from it. So I think how you're feeling is entirely due to the chemical reaction.

Hope the morphine is better for you, sending lots of love

xxx